Something upset my hormone balance

by Kare
(New York)

I assume that the peri menopause has messed up my hormones. In 2005 something tragic happened to me and I suffered from PTSD. I've had ADHD and LD my entire life and that makes PTSD harder to deal with. It makes everything harder.

The PTSD led to severe depression and a suicide attempt. After years of therapy, anti-depressants and family support, I finally felt like I was on the right path again. I continue to take my ADHD med as prescribed... a very low dosage and also a low dosage of lexapro. Then out of no where...BOOM...I felt like it was overnight, I started peri menopause. I now suffer from confusion, severe chronic fatigue, severe lack of motivation, memory loss, no sex drive, huge digestive problems, anxiety, worry and irrational thoughts, lack of energy, crying for no reason, feelings of hopelessness, migraines, bloating and weight gain (I have been the same weight since high school), depression, feeling off balance at times and my eyes and eye lids actually hurt. I can't stop rubbing them.

I am sure that there is more, but this is what I can think of right now. The first OBGYN I went to never got back to me with my blood work results and I couldn't reach the head nurse. They also told me I had fibroid tumors that would eventually need to be removed and then they sent me on my way with the promise that the birth control pill they put me on would do the trick. Nothing.

The second OBGYN I went to told me that I had a severe lack of progesterone, put me on a different pill and after doing a pelvic sonogram told me that I do not have fibroid tumors but they could not find my right ovary. They sent me on my way. The new birth control pill didn't work at all. I now have an appointment with a new OBGYN in 2 weeks that works with bioidentical hormones. I did a ton of research and I am praying to God that this works and I can finally get my life back on track again for the second time.

Comments for Something upset my hormone balance

Click here to add your own comments

Jan 03, 2011
hormone balance
by: Kim

kare,

Have you done a saliva test yet? If i were you that would be the first thing i would do. Its not cheap but worth it. alot better than the blood work they order. you can test your adrenals and your hormones and your thyroid all at one time with the saliva, with PTSD i understand what your going through, i also have that to. I'm doing the biodenical creams right now and have seen some difference but still in the transition stage so hopefully i will feel the full benifit in 3 months or so. Stay on your lexapro since you do have depression and when you start your hormones you can slowly go off them. I have the anxiety and panic and its hard to go threw when your in peri- Try to relax and not push yourself to hard, i have the adrenal fatigue so when i get stressed i get really stressed and have a hard time calming down, so i take dr wilsons adrenal rebuilder to help with that, i do see some change with that, but hopefully things will start to kick in fast. Its not fun feeling bad and having no one to talk to. hope this helps.
Kim

Jan 04, 2011
Question
by: Anonymous

Your story is not too different from mine.
Would like to know whether you got any relief w/ the natural progesterone or not.
thank you for your time.

Jan 05, 2011
You Are NOT Alone....
by: Michelle

Hi Kare,
What you are discribing is exactly how I felt right down to the last letter....OMG.... I see that you are from New York... Google BodyLogic MD ! They are a group of Doctors that will work with you through not only Blood and Saliva testing results , but also symptons are a major issue in how you will be treated.... I found Body Logic exactly one month ago and I have to tell you that I feel wonderful today.... as a matter of fact some days it is hard to remember just how terrible I used to feel..... Good Luck to You !!

Jan 08, 2011
Something upset my hormone balance
by: Wray

Hi Kare ADHD can be caused by many things. Decreased maternal serotonin synthesis during gestation may increase a child's risk for attention-deficit/hyperactivity disorder. It's been associated with dysregulation of the catecholaminergic and serotonergic systems, low zinc, low omega 3 fatty acids, and glucose intolerance. Plus lower levels of the amino acids phenylalanine, tyrosine, tryptophan, histidine, and isoleucine, but particularly low tyrosine. Have any of these supplements been suggested to you? There are other calming amino acids too, taurine, glycine, GABA, I've found these all help greatly. Whereas the stimulant drugs like methylphenidate have the potential to cause adverse cardiovascular effects. What concerns me if you are taking this, is the increase in the the QT interval, as this can lead to palpitations, arrhythmia and Torsades de Pointes. As you're a woman you already have a prolonged QT interval due to oestrogen. One protective factor is progesterone, see here, here, here, here and here. It doesn't surprise me you reacted so severely to the tragedy, with a low level of all those nutrients, particularly serotonin and dopamine. Please see our page on Anxiety for more info on the healing nutrients. I had no tragedy to deal with, but when Peri-menopause hit, I got most of the symptoms you've described, all gone now thanks to progesterone. All synthetic hormonal contraceptives reduce progesterone levels, that the pill didn't help you doesn't surprise me either. If you should consider using progesterone please use sufficient, I recommend 100-200mg/day, dependant on symptoms. Yours are severe so I suggest the higher amount to begin with, possibly more. Please be aware that Oestrogen Dominance can occur, increase the amount used to overcome it quickly. It's essential to make progesterone the dominant hormone. Please avoid using oestrogen, even bio-identical results in the same symptoms, see our page on HRT. Take care Wray

Jan 09, 2011
It's Peri time
by: Kim

Sorry your feeling so bad, but my suggestion to you would be to make sure they do a saliva test on you to check your hormone levels along with your adrenals and thyroids. Blood test are not that accurate. PTSD is rough so i would recommend that you do some therapy. Or look into some neurofeedback to train brain waves. check out eeg info to see if someone in your area does that. I have been on BHRT's for almost 2 months and starting to feel a little better but i have a ways to go. I also have PTSD and adrenal fatigue so i use Dr Wilson's adreanal rebuilder which helps alot but will take around 6 month to a year to fix. Hopefully the Progesterone will help me to get threw my rough road. Good luck and hope your start feeling better.

Kim

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Hormone balance.


Search over 7,500 pages on this site...